MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; POTTS SCISSORS

INTUITIVE SURGICAL, INC ENDOWRIST; POTTS SCISSORS
Model Number 470001-12
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) requested the da vinci product to perform failure analysis.However, as of the date of this report, the instrument has not been received.The probable root cause cannot be determined without the failure analysis of the instrument.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the potts scissor instrument had a "blade gap" when it was installed on the robotic arm.The customer reported event has no report of patient injury.
 
Additional Manufacturer Narrative
Intuitive surgical (is) obtained the following additional information regarding this event: the issue caused a delay of less than 15 minutes.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis, and the complaint was confirmed.The potts scissors instrument was analyzed and found to have one blade bent at the tip.Bend point is located approximately 0.2 mm from the tip of the blade.Components adjacent to this bent blade do not show damage.The probable root cause of bent blades is attributed to damage during use, as moderate misalignment of tips may result from attempting to grasp either hard tissue/objects or inadvertent collisions with other instruments.Applying excessive force on the instrument tips during handling, insertion, usage (overloading), or removal can also cause bending.

Brand Name
ENDOWRIST
Common Device Name
POTTS SCISSORS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24948738
Report Number2955842-2026-22464
Device Sequence Number17494477
Product Code NAY
UDI-Device Identifier00886874112120
UDI-Public(01)00886874112120(11)251030(10)K10251030
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470001-12
Device Catalogue Number470001
Device Lot NumberK10251030 0030
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2026
Supplement Date Received by Manufacturer04/13/2026
05/12/2026
Initial Report FDA Received Date04/22/2026
Supplement Report FDA Received Date04/23/2026
05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age20 MO
Patient SexMale
Patient Weight13 KG